A Case of Recurrent Glucocorticoid-Induced Pheochromocytoma Crisisb during the Treatment of Urticaria

Jee Young An, Dong Ryul Kim, Jong Yeol Oh, Yang Chun Han, Il Soo Lee, Tae Jung Kown, Bong Ryong Choi
2015 Korean Journal of Medicine  
Pheochromocytoma crisis is a life-threatening endocrine emergency. Stimuli that can elicit a pheochromocytoma crisis include anesthesia, tumor manipulation, and several drugs. Rarely, glucocorticoids can induce a pheochromocytoma crisis. Here, we describe the case of a 65-year-old female who developed an adrenergic crisis with blood pressure fluctuations, dizziness, and seizures after receiving glucocorticoids for the treatment of urticaria. The symptoms led us to speculate that a
more » ... hat a pheochromocytoma was present. We confirmed the diagnosis based on abdominal imaging and biochemical studies. The patient's symptoms improved after surgical removal of the pheochromocytoma. ( Korean J Med 2015;88:564-569) 서 론 갈색세포종은 교감신경계의 크롬친화성 세포에서 발생하 는 종양으로 고혈압과 그 외 두통, 두근거림, 발한 등을 유발 하게 된다[1]. 갈색세포종의 발생 빈도는 0.1%에서 0.6%까지 로 매우 드물게 보고되고 있으며 적은 빈도와 더불어 비전 형적인 증상으로 발생할 수 있기 때문에 조기 진단에 어려 움이 있다[1,2]. 갈색세포종 위기는 갈색세포종에서 분비되 는 다량의 카테콜아민에 의해 발생하는 것으로 급속도로 혈 역학적 불균형과 장기부전을 일으켜 생명을 위협하는 내분 비적 응급이며 치사율이 높다[3]. 따라서 갈색세포종 위기를 일으킬 수 있는 요인에 대해 정확하게 알고 그것을 피하는 것이 중요하다. 갈색세포종 위기를 유발하는 요인에는 외상, 수술, 마취제, 약물 등이 있으나 글루코코르티코이드(gluco--Jee Young An, et al. Glucocorticoid-induced pheochromocytoma -
doi:10.3904/kjm.2015.88.5.564 fatcat:zlreywea7rd7rco7dlcebnv72q